Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Mar 12, 2021, 4:17 AM CST for Pratt County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2021, 4:17 AM CST (10:17 UTC)
- Expired
- Mar 12, 2021, 5:00 AM CST
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:55 AM CST | TSTM WND GST 65 | 2 Wsw Preston, KS | MESONET STATION UP393 2.2 W PRESTON (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WWUS83 KDDC 121017
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
417 AM CST Fri Mar 12 2021
KSZ066-079>081-121100-
Pratt KS-Stafford KS-Kiowa KS-Edwards KS-
417 AM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHERN
STAFFORD...SOUTHEASTERN EDWARDS AND NORTHERN PRATT COUNTIES UNTIL 500
AM CST...
At 417 AM CST, Doppler radar was tracking a strong thunderstorm near
Trousdale, moving east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pratt, Iuka, Preston, Byers, Hopewell, Neola, Trousdale, Zenith and
Fellsburg.
LAT...LON 3763 9913 3780 9918 3798 9847 3783 9847
3782 9846 3769 9846
TIME...MOT...LOC 1017Z 256DEG 39KT 3773 9907
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Mar 12, 4:10 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 12, 4:10 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 410 AM CST Fri Mar 12 2021 ...Updated short and long term discussion... .SHORT TERM...(Today and tonight) Issued at 409 AM CST Fri Mar 12 2021 Latest Scattered showers and thunderstorms have developed in response to low level warm advection over far southwest Kansas early this morning. The thunderstorms have been gradually increasing in coverage as they move rapidly to the northeast. Latest CAMs show this area of precipitation generally exiting the forecast area toward sunrise with additional showers and a few thunderstorms increasing in coverage through the day. We could see a break in storm coverage this evening. An upper level low pressure system over southern California this morning will move through the Desert Southwest and approach the central and southern Plains later tonight. Upper level diffluence will increase over the central Plains ahead of this system. With increasing upward vertical motion and some weak instability, expect showers and thunderstorms to increase again overnight. Have backed off high temperatures a few more degrees today with considerably cloudiness and easterly upslope flow. .LONG TERM...(Saturday through Thursday) Issued at 409 AM CST Fri Mar 12 2021 Saturday into Saturday night is still looking on track for widespread rain and thunderstorm development as the upper low moves out over eastern Colorado. Gulf moisture continues to stream into the region with 50s dewpoints pushing into western Kansas. CAPE values increase to around 1000 j/kg or so across southwest Kansas during the afternoon along with decent deep layer shear. This could be enough for isolated severe thunderstorms with large hail and gusty winds being the main threat. Model simulated reflectivity shows a trend in the storms developing into line segments which seems reasonable as deep layer shear vectors become more parallel to the surface boundary over western Kansas. This would lead to training thunderstorms and an increasing threat for heavy rain and flooding. Storm total precipitation amounts over 3 inches are still looking good for parts of central Kansas. The previous shift issued a Flood Watch for portions of south central Kansas and have extended this farther north to include locations along the I-70 corridor. The upper low will be occluding by Saturday afternoon and evening. Dry air wrapping into the system will begin to shut off precipitation over far southwest Kansas by late Saturday afternoon with this trend continuing eastward across the remainder of southwest into central Kansas through Saturday night. Rain and thunderstorms should be winding down along the Highway 183-281 corridor by Sunday morning. There will be a chance for rain or rain and snow especially across northern sections of the forecast area on Monday as the upper low finally moves out. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1125 PM CST Thu Mar 11 2021 MVFR to IFR cigs will spread north out of Oklahoma into central and southwest Kansas through the late night/early morning hours. Southwest Kansas terminals should all be impacted before 12z with the Hays terminal seeing lower cigs by mid morning. Cigs will continue to lower into the IFR/LIFR category range through the remainder of Friday into Friday night. Areas of light rain with embedded showers will develop through the day. Some isolated thunderstorms may also occur. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 41 57 40 / 60 100 100 90 GCK 42 39 54 35 / 50 100 100 80 EHA 53 41 59 33 / 30 90 90 40 LBL 50 41 59 33 / 50 90 90 60 HYS 44 37 53 42 / 60 90 100 100 P28 50 45 61 45 / 70 100 90 90 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ030-031-045-046- 064>066-078>081-088>090. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
In the hours before
Special weather statement, Mar 12, 1:54 AM CST, 2 hours 23 minutes before
Special Weather Statement National Weather Service Dodge City KS 154 AM CST Fri Mar 12 2021 KSZ076-077-086-087-120830- Gray KS-Seward KS-Meade KS-Haskell KS- 154 AM CST Fri Mar 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD... NORTHWESTERN MEADE...SOUTH CENTRAL GRAY AND SOUTHEASTERN HASKELL COUNTIES UNTIL 230 AM CST... At 153 AM CST, Doppler radar was tracking a strong thunderstorm near Kismet, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kismet, Missler, Hayne and Plains. LAT...LON 3709 10079 3727 10095 3759 10041 3737 10023 TIME...MOT...LOC 0753Z 236DEG 32KT 3724 10080 SPRINGER
Special weather statement, Mar 12, 2:29 AM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Dodge City KS
229 AM CST Fri Mar 12 2021
KSZ077-078-087-120915-
Gray KS-Meade KS-Ford KS-
229 AM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...NORTHEASTERN
MEADE...SOUTHEASTERN GRAY AND NORTHWESTERN CLARK COUNTIES UNTIL 315
AM CST...
At 228 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles north of Missler, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ensign, Missler and The Haggard Elev.
LAT...LON 3748 10058 3773 10012 3754 9994 3747 10008
3747 10011 3746 10011 3730 10045
TIME...MOT...LOC 0828Z 236DEG 37KT 3742 10045
SPRINGERSpecial weather statement, Mar 12, 3:33 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
333 AM CST Fri Mar 12 2021
KSZ078>081-121015-
Pratt KS-Kiowa KS-Edwards KS-Ford KS-
333 AM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN PAWNEE...SOUTHWESTERN STAFFORD...SOUTHERN
EDWARDS AND NORTHWESTERN PRATT COUNTIES UNTIL 415 AM CST...
At 333 AM CST, Doppler radar was tracking a strong thunderstorm near
Ford, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bucklin, Lewis, Mullinville, Ford, Belpre, Fellsburg, Hopewell,
Centerview and Trousdale.
LAT...LON 3766 9980 3800 9918 3800 9912 3787 9902
3783 9902 3782 9901 3782 9899 3779 9896
3750 9969
TIME...MOT...LOC 0933Z 239DEG 39KT 3762 9968
SPRINGERSpecial weather statement, Mar 12, 4:17 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
417 AM CST Fri Mar 12 2021
KSZ066-079>081-121100-
Pratt KS-Stafford KS-Kiowa KS-Edwards KS-
417 AM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHERN
STAFFORD...SOUTHEASTERN EDWARDS AND NORTHERN PRATT COUNTIES UNTIL 500
AM CST...
At 417 AM CST, Doppler radar was tracking a strong thunderstorm near
Trousdale, moving east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pratt, Iuka, Preston, Byers, Hopewell, Neola, Trousdale, Zenith and
Fellsburg.
LAT...LON 3763 9913 3780 9918 3798 9847 3783 9847
3782 9846 3769 9846
TIME...MOT...LOC 1017Z 256DEG 39KT 3773 9907
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:25 PM CST | Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 8 more | 63 hr |
| Mar 12, 1:54 AM CST | Special Weather Statement | DDC | Seward | 36 min |
| Mar 12, 2:29 AM CST | Special Weather Statement | DDC | Gray | 46 min |
| Mar 12, 3:33 AM CST | Special Weather Statement | DDC | Edwards | 42 min |
| Mar 12, 4:51 AM CST | Severe Thunderstorm Warning | DDC | Pratt | 24 min |
| Mar 12, 8:01 AM CST | Special Weather Statement | DDC | Barber, Clark, Comanche, Ford, Kiowa, Meade and 1 more | 44 min |
| Mar 12, 8:37 AM CST | Special Weather Statement | DDC | Edwards, Pratt, Stafford | 38 min |
| Mar 12, 9:05 AM CST | Special Weather Statement | DDC | Barber | 40 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.